Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 19, 2012, 4:38 PM EDT for Brevard County, Indian River County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2012, 4:38 PM EDT (20:38 UTC)
- Expired
- Apr 19, 2012, 5:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL
The radar
The Melbourne radar (KMLB), 7 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WWUS82 KMLB 192038
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT THU APR 19 2012
FLZ047-054-147-192130-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
438 PM EDT THU APR 19 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER BREVARD COUNTY...INDIAN
RIVER COUNTY...
* UNTIL 530 PM EDT.
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
CANAVERAL GROVES TO 8 MILES SOUTHWEST OF BLUE CYPRESS LAKE...MOVING
EAST AT 10 MPH. THESE CELLS WILL EVENTUALLY MOVE OFF THE EAST COAST
OF BREVARD AND INDIAN RIVER COUNTIES AND ACROSS THE INTRACOASTAL AND
NEAR SHORE WATERS OF THE WESTERN ATLANTIC.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INDIAN HARBOUR BEACH...MELBOURNE
BEACH...MICCO...VIERA...ROCKLEDGE AND VERO LAKE ESTATES.
THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2757 8078 2764 8078 2764 8083 2854 8088
2856 8079 2854 8077 2854 8074 2858 8073
2862 8060 2859 8057 2845 8052 2842 8057
2836 8060 2813 8057 2775 8038 2756 8032
TIME...MOT...LOC 2036Z 272DEG 13KT 2843 8082 2815 8074
2764 8082
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 3:47 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 19, 3:47 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 347 PM EDT THU APR 19 2012 ...SHOWERS AND STORMS INCREASING THIS WEEKEND... ...POTENTIAL REMAINS FOR SOME STRONG TO SEVERE STORMS... .DISCUSSION... THROUGH TONIGHT...SHOWERS AND STORMS MOVING ENE AT MID AFTERNOON WILL INCREASE TOWARD THE EAST COAST THROUGH LATE AFTERNOON AND EARLY EVENING. A FEW STRONGER STORMS POSSIBLE...ESPECIALLY AS INLAND STORMS MOVE EAST AND COLLIDE WITH THE EAST COAST SEA BREEZE WHICH HAS FORMED AND IS DRIFTING SLOWLY INLAND FROM THE COAST. WILL KEEP A LOW END CHANCE IN THROUGH THE EVENING HOURS WITH HIGHER POPS COASTAL SECTIONS VERSUS INLAND. OVERNIGHT MINS IN THE MID/UPPER 60S. FRIDAY...ANOTHER ROUND OF AFTERNOON SHOWERS AND STORMS EXPECTED TO MOVE ACROSS THE PENINSULA. THIS OCCURRING WITH FRONTAL BOUNDARY STALLED OUT TO THE NORTH ALONG WITH LINGERING MOISTURE AND INSTABILITY FROM DAYTIME HEATING. WSW FLOW COMPONENT THROUGH LOWER LEVELS WILL MOVE STORMS TOWARD THE EAST COAST...ALSO DELAYING EAST COAST SEA BREEZE...WITH IT REMAINING PINNED NEAR THE COAST WHERE IT DOES MANAGE TO FORM. POPS IN CHANCE/SCATTERED CATEGORY ALL AREAS WITH VALUES A LITTLE LOWER NORTH VERSUS SOUTH WHERE DEEPER MOISTURE RESIDES. HIGH TEMPS IN THE MID/UPPER 80S. SAT-SUN...WX ELEMENTS ARE IN PLAY FOR A WIDESPREAD RAIN EVENT THIS WEEKEND: STORM SYSTEM OVER THE CENTRAL/SRN PLAINS...VERY WEAK PGRAD OVER THE GOMEX...A 100-120KT H25 JET DIGGING OVER THE GREAT BASIN/PAC NW... AND A SRN JET PUSHING ACRS NRN MEX AND THE RIO GRANDE VALLEY. THE STORM SYSTEM OVER THE PLAINS WILL LIFT NE INTO THE GREAT LAKES REGION THRU BY 00Z SAT AS THE NRN JET PUSHES ACRS THE ROCKY MTNS AND INTO THE CENTRAL PLAINS. THE SYSTEM WILL TRAIL A WEAK FRONTAL TROF INTO THE GOMEX ON SAT AS THE SRN JET PASSES OVERHEAD. WITH THE WEAK SFC/LOW LVL PGRAD IN PLACE...THE UPR LVL EVACUATION GENERATED BY THE SRN JET SHOULD INDUCE A NEW SFC LOW TO FORM ON SAT. MEANWHILE...AS THE NRN JET PUSHES EWD...ITS LEADING EDGE WILL BECOME ALMOST COMPLETELY MERIDIONAL...WHICH IN TURN WILL ALLOW THE SRN JET TO INTENSTIFY. THE POSTITIVE FEEDBACK OF THIS SETUP WILL ALLOW A BROAD H50 SHORT WAVE TO DEEPEN AND AMPLIFY AS IT PUSHES ACRS THE PLAINS AND INTO THE DEEP SOUTH. MODELS DVLP A CUT OFF LOW OVER THE LWR MS VALLEY BY DAYBREAK SAT THEN LIFT IT ACRS THE FL PENINSULA ON SUN. DEEP MOISTURE POOLING WITHIN THE LOW WILL SATURATE THE AIRMASS FROM SFC-CIG THRU THE UPCOMING WEEKEND...LEADING TO WIDESPREAD PRECIP COVERAGE. GIVEN THE DVLPG SITUATION...60-70PCT POPS INHERITED FROM THE PREV FCST LOOKS LIKE A GOOD BET. STRONG/SVR WX THREAT DOES NOT APPEAR PARTICULARLY HIGH ATTM AS THE TRACK OF THE BROAD SFC LOW DIRECTLY ACRS THE CENTRAL PENINSULA WOULD TEND TO FOCUS THE STRONGEST WX OVER THE S FL PENINSULA. NEVERTHELESS...A NWD SHIFT IN TRACK FCST WITH SUBSEQUENT MODEL RUNS WOULD RESULT IN A HIGHER RISK FOR CENTRAL FL. EXTENDED...(PREV DISC) LINGERING PRECIP SUN NIGHT SHOULD SHIFT TO THE FAR SOUTHERN CWA ON MON...WITH SMALL CHANCE FOR DIURNAL SHOWERS OVER THE SRN THIRD TO HALF OF THE CWA INTO MON AFTERNOON. SLIGHTLY COOLER AND MUCH DRIER AIR WILL TAKE HOLD BEGINNING MON NIGHT THROUGH WED WITH TEMPS NEAR TO PERHAPS A DEG OR SO BELOW CLIMO. && .AVIATION...PREVAILING VFR WITH TEMPO MVFR FOR ALL TERMINALS DUE TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING/CONTINUING THIS AFTERNOON/EVENING. MAY SEE BRIEF PERIODS OF IFR CEILINGS/VISIBILITIES AS WELL IN HEAVIER SHOWERS/STORMS...BUT EXPECT THIS TO BE TOO ISOLATED TO WARRANT MENTION IN TAF. && .MARINE...WINDS S-SW AOB 10-15 KT AND SEAS 2-4 FT...UP TO 5 FEET WELL OFFSHORE THROUGH FRIDAY. BOATERS WILL ALSO HAVE TO KEEP AN EYE TO THE WEST FOR STORMS MOVING ACROSS THE EAST COAST FROM LAND DURING THE LATE AFTERNOON AND EVENING HOURS TODAY AND AGAIN FRIDAY. SAT-SAT NIGHT...FRESH TO STRONG SRLY BREEZE WILL PREVAIL WITH GUSTS NEAR GALE FORCE AS A STORM SYSTEM DVLPS OVER THE GOMEX. SEAS BUILDING TO 4-5FT NEARSHORE AND 5-7FT OFFSHORE. SUN-SUN NIGHT...WINDS WILL VEER TO THE W/NW THRU THE DAY...THEN TO THE N AFT SUNSET AS THE STORM SYSTEM PULLS INTO THE WRN ATLC. TIGHT PGRAD BEHIND THE SYSTEM WILL ALLOW WINDS TO FRESHEN TO 20-25KTS AREAWIDE AROUND DAYBREAK MON. SEAS DROPPING FROM TO 4-6FT DURING THE DAY TO TO 2-4FT OVERNIGHT AS THE SFC/BNDRY LYR WINDS SWING AROUND TO THE N...BUT THIS WILL BE SHORT LIVED AS THEY RESTRENGTHEN ON THE BACKSIDE OF THE SYSTEM. MON-MON NIGHT...WIND SURGE ON MON AS THE STORM SYSTEM LIFT INTO THE ATLC... ANTICIPATE FULL BLOWN SCA CONDITIONS ON MON WITH N/NE WINDS 20-25KTS...SEAS 6-9FT. TUE-TUE NIGHT...CONDITIONS WILL IMPROVE AS A HIGH PRES RIDGE BUILDS OVER THE DEEP SOUTH/GOMEX AND ALLOWS THE PGRAD TO RELAX. NEVERTHELESS...ROUGH BOATING CONDITIONS WILL CONTINUE AS PREVAILING NE WINDS 10-15KTS BUFFET UP AGAINST THE SRLY GULF STREAM CURRENT AND GENERATE CHOPPY SHORT PD SEAS. SEAS SUBSIDING FROM 4-6FT NEARSHORE AND 6-8FT OFFSHORE TO 2-4FT AND 3-5FT RESPECTIVELY. && .PRELIMINARY POINT TEMPS/POPS... DAB 66 83 67 78 / 30 30 40 70 MCO 66 86 67 82 / 20 40 40 70 MLB 68 84 70 79 / 40 40 40 70 VRB 67 84 70 80 / 40 40 40 70 LEE 66 86 67 81 / 20 30 40 70 SFB 67 87 67 82 / 20 30 40 70 ORL 67 87 68 82 / 20 40 40 70 FPR 68 83 70 80 / 40 40 30 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...GLITTO LONG TERM....BRAGAW AVIATION...GUSEMAN
Hazardous weather outlook, Apr 19, 12:23 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1223 PM EDT THU APR 19 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200430- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1223 PM EDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SOUTH TO SOUTHWEST WINDS WILL TRANSPORT MOISTURE NORTHWARD THROUGH THE DAY AS A WEAK COLD FRONT APPROACHES CENTRAL FLORIDA FROM THE WEST. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. STORMS WILL FORM OVER THE INTERIOR AND TRACK TOWARD THE COAST AT 10 TO 15 MPH. COOL TEMPERATURES ALOFT WILL COMBINE WITH A MID LEVEL DISTURBANCE MOVING OVERHEAD TO INCREASE THE POTENTIAL FOR THE THUNDERSTORMS TO PRODUCE FREQUENT LIGHTING...SMALL HAIL AND STRONG GUSTY WINDS THROUGH THIS EVENING. THE HIGHEST THREAT WILL BE ALONG AND EAST OF THE I-95 CORRIDOR AS THE STORMS MOVE OFFSHORE. .MARINE THUNDERSTORM GUST IMPACT... AFTERNOON AND EVENING LIGHTNING STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH...SMALL HAIL...AND CLOUD TO WATER LIGHTNING. THE STORMS WILL MOVE FROM THE MAINLAND TOWARD THE ATLANTIC DURING THE AFTERNOON AND EVENING. BOATERS ON INLAND LAKES...RIVERS...THE INTRACOASTAL WATERS AND NEARSHORE ATLANTIC COASTAL WATERS SHOULD KEEP A WEATHER WATCH TO THE SOUTHERN AND WESTERN SKIES FOR APPROACHING WEATHER. .FIRE WEATHER IMPACT... CONTINUED DRY CONDITIONS WILL CREATE A HIGH TO VERY HIGH FIRE DANGER ACROSS PARTS OF EAST CENTRAL FLORIDA TODAY. ANY NEW FIRES WILL BE CAPABLE OF SPREADING QUICKLY MAKING CONTAINMENT DIFFICULT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED LATE AFTERNOON AND EARLY EVENING LIGHTNING STORMS CAN BE EXPECTED FRIDAY. THE CHANCE FOR SHOWERS AND STORMS INCREASES SIGNIFICANTLY THIS WEEKEND AS LOW PRESSURE FORMS OVER THE CENTRAL GULF OF MEXICO EARLY SATURDAY. THE UPPER LEVEL DISTURBANCE THAT WILL CAUSE THE SURFACE LOW TO DEVELOP IS FORECAST TO MOVE UNUSUALLY FAR SOUTH THROUGH THE GULF...LEADING TO SOME UNCERTAINTY AS TO HOW PRIMED THE ATMOSPHERE WILL BECOME OVER FLORIDA FOR SEVERE STORMS TO AFFECT THE STATE. NEVERTHELESS..THERE REMAINS THE POTENTIAL FOR AN ORGANIZED SQUALL LINE TO FORM OVER THE CENTRAL AND EASTERN GULF OF MEXICO AND AFFECT FLORIDA BETWEEN LATE ON SATURDAY AND EARLY SUNDAY MORNING. ALL PERSONS IN EAST CENTRAL FLORIDA SHOULD CLOSELY MONITOR THE WEATHER INTO THIS WEEKEND...AS THE EXPECTED TIMING AND IMPACTS FROM THIS SYSTEM WILL BE REFINED AS THE WEEKEND APPROACHES. BOATING CONDITIONS WILL BECOME HAZARDOUS THIS WEEKEND DUE TO INCREASING WINDS AND SEAS...AND HIGHER COVERAGE OF STORMS. SEAS ARE FORECAST TO INCREASE FURTHER ON MONDAY AS A BRIEF SURGE OF NORTHEAST WINDS PUSHES SOUTH THROUGH THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OVER THE NEXT FEW DAYS...SPOTTERS SHOULD KEEP ABREAST OF THE LATEST INFORMATION REGARDING THE STORM FORECAST TO DEVELOP IN THE GULF OF MEXICO BY EARLY SATURDAY. BRAGAW
In the hours before
Special weather statement, Apr 19, 4:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT THU APR 19 2012
FLZ047-054-147-192130-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
438 PM EDT THU APR 19 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER BREVARD COUNTY...INDIAN
RIVER COUNTY...
* UNTIL 530 PM EDT.
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
CANAVERAL GROVES TO 8 MILES SOUTHWEST OF BLUE CYPRESS LAKE...MOVING
EAST AT 10 MPH. THESE CELLS WILL EVENTUALLY MOVE OFF THE EAST COAST
OF BREVARD AND INDIAN RIVER COUNTIES AND ACROSS THE INTRACOASTAL AND
NEAR SHORE WATERS OF THE WESTERN ATLANTIC.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INDIAN HARBOUR BEACH...MELBOURNE
BEACH...MICCO...VIERA...ROCKLEDGE AND VERO LAKE ESTATES.
THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2757 8078 2764 8078 2764 8083 2854 8088
2856 8079 2854 8077 2854 8074 2858 8073
2862 8060 2859 8057 2845 8052 2842 8057
2836 8060 2813 8057 2775 8038 2756 8032
TIME...MOT...LOC 2036Z 272DEG 13KT 2843 8082 2815 8074
2764 8082
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:41 PM EDT | Special Weather Statement | MLB | Martin | 49 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.